Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 111, NWS Jacksonville, FL

July 1, 2007Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 1, 2007, 2:43 PM EDT for Nassau County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 2:43 PM EDT (18:43 UTC)
Expired
Jul 1, 2007, 3:18 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 16 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2360 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:04 AM EDT, 5 hours 39 minutes earlier.

Area forecast discussion, Jul 1, 9:04 AM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 AM EDT SUN JUL 1 2007

.UPDATE... A SWATH OF MID/HI CLOUDS OVER THE PANHANDLE EWD ALONG
I-10 CORRIDOR AND GA/FL BORDER IS SPILLING OVER A RIDGE IN THE
GULF AND IS MOSTLY DEBRIS FROM STORMS LAST NIGHT. THESE CLOUDS ARE
SLOWLY DISSIPATING BUT NEVERTHELESS WILL INHIBIT HEATING
SOMEWHAT. MID LEVEL TROUGH EXTENDS FROM THE OUTER BANKS TO EAST OF
OUR OFFSHORE WATERS THEN TURNS BACK ACROSS THE FL PENINSULA. THE
SURFACE FRONT STRETCHES ACRS CENTRAL GA. THIS FRONT WILL BE
FOCUS FOR CONVECTION TODAY AS IT SAGS SOUTH AND SOME STRONG STORMS
ARE POSSIBLE. AS HIGHLIGHTED IN THE HWO...HEAVY RAINFALL COULD
CAUSE LOCALIZED FLOODING...BUT HOPEFULLY THIS WILL BE A MINOR
INCONVENIENCE SINCE THE REGION NEEDS THE RAIN. HAVE DONE MINOR
TWEAKING OF GRIDS...LOWERED POPS FOR MORNING HOURS ONLY AND
ADJUSTED TEMPS FOR CURRENT CONDITIONS.

&&

.AVIATION...AT NEXT ISSUANCE WILL ADJUST PROB30 FOR TS SINCE WILL
KNOW MORE ABOUT TIMING OF CONVECTION.

&&

.MARINE...MOSTLY QUIESCENT CONDITIONS EXIST ON THE WATERS THIS
MORNING. SEAS ARE RUNNING 3 FT AT THE BUOYS EXCEPT SABSOON TOWER
(R2) HAS REPORTED 4-5 FT. SINCE ST. AUGUSTINE BUOY IS OUT OF
COMMISSION...ANTICIPATE SEAS ARE 4-5 FT IN THAT AREA. HAVE MADE NO
CHANGES TO WINDS/SEAS IN GRIDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  95  71  88  71 /  50  40  50  30
SSI  88  76  83  75 /  50  30  50  30
JAX  92  74  87  72 /  40  30  70  30
SGJ  89  75  85  75 /  40  30  70  30
GNV  94  71  90  73 /  40  40  60  30
OCF  93  72  90  74 /  50  30  60  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/MCALLISTER
Hazardous weather outlook, Jul 1, 9:45 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT SUN JUL 1 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
945 AM EDT SUN JUL 1 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT...

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

.THUNDERSTORM IMPACT...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
OVER THE AREA AS A COLD FRONT TO THE NORTH SLOWLY APPROACHES THE
AREA. ABUNDANT MOISTURE AND A SLOW STORM MOTION WILL RESULT IN
LOCALLY HEAVY RAINFALL. THE STRONGER STORMS WILL ALSO PRODUCE
DAMAGING DOWNBURSTS...HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE THROUGH MIDWEEK. UPPER
LEVEL DISTURBANCES AND A COLD FRONT WILL TRIGGER SCATTERED TO
NUMEROUS THUNDERSTORMS THROUGH WEDNESDAY. THE STRONGEST
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND STRONG
GUSTY WINDS.

THERE WILL BE A MODERATE RISK OF RIP CURRENTS ALONG THE GEORGIA COAST
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Local storm report, Jul 1, 2:05 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             MIDDLEBURG              30.05N 81.90W
07/01/2007  E0.50 INCH       CLAY               FL   TRAINED SPOTTER

            SPOTTER 07-198

&&

MM
Special weather statement, Jul 1, 2:05 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT SUN JUL 1 2007

FLZ025-011900-
DUVAL-
205 PM EDT SUN JUL 1 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM
EDT...

AT 205 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF BALDWIN...OR 14
MILES SOUTH OF CALLAHAN...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BALDWIN...ORTEGA...
NORMANDY AND JACKSONVILLE HEIGHTS THROUGH 300 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

WOLF
Local storm report, Jul 1, 2:08 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
208 PM EDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             ARGYLE                  31.07N 82.65W
07/01/2007  E1.00 INCH       CLINCH             GA   OTHER FEDERAL

            USN OBSERVER. HAIL DIME TO QUARTER SIZE. TRASH CANS BLOWN
            DOWN STREET. DAMAGE TO NEIGHBORS GAZEBO.

&&

MM
Local storm report, Jul 1, 2:22 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             INTERLACHEN             29.62N 81.90W
07/01/2007  E0.25 INCH       PUTNAM             FL   LAW ENFORCEMENT

            PEA SIZE HAIL REPORTED AT STATE ROAD 20 AND COUNTY ROAD
            315.

&&

PKEEGAN
Special weather statement, Jul 1, 2:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SUN JUL 1 2007

GAZ150-164-011915-
CHARLTON-WARE-
230 PM EDT SUN JUL 1 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 315 PM EDT...

AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
STEVEN FOSTER STATE PARK TO 5 MILES SOUTHEAST OF STEVEN FOSTER STATE
PARK. THESE STORMS ARE NEARLY STATIONARY. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK THROUGH 315
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HURLBUT
Special weather statement, Jul 1, 2:41 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EDT SUN JUL 1 2007

GAZ163-011930-
CLINCH-
241 PM EDT SUN JUL 1 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 330 PM EDT...

AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CLINCH COUNTY...OR 7 MILES
SOUTHEAST OF HOMERVILLE...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT SURROUNDING AREAS THROUGH 330 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HURLBUT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:29 PM EDTSevere Thunderstorm WarningJAXNassau46 min
Jul 1, 1:54 PM EDTSevere Thunderstorm WarningJAXNassau51 min
Jul 1, 2:32 PM EDTSevere Thunderstorm WarningJAXDuval47 min
Jul 1, 12:50 PM EDTSevere Thunderstorm WarningJAXCharlton40 min
Jul 1, 2:08 PM EDTSevere Thunderstorm WarningJAXCamden52 min
Jul 1, 2:35 PM EDTSevere Thunderstorm WarningJAXWare40 min
Jul 1, 2:48 PM EDTSevere Thunderstorm WarningJAXBrantley42 min
Jul 1, 2:53 PM EDTSevere Thunderstorm WarningJAXWare67 min
Jul 1, 3:12 PM EDTSevere Thunderstorm WarningJAXClinch48 min
Jul 1, 3:35 PM EDTSevere Thunderstorm WarningJAXBacon, Coffee40 min
Jul 1, 4:00 PM EDTSevere Thunderstorm WarningJAXClinch60 min
Jul 1, 4:00 PM EDTSevere Thunderstorm WarningJAXClinch45 min
Jul 1, 4:03 PM EDTSevere Thunderstorm WarningJAXWare42 min
Jul 1, 4:11 PM EDTSevere Thunderstorm WarningJAXAtkinson49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.